The Dangers Of Over The Counter Pain Meds
|The Dangers Of Over The Counter Pain Meds||Darrell Miller||11/19/16|
November 19, 2016 08:12 AM
Author: Darrell Miller
Subject: The Dangers Of Over The Counter Pain Meds
In many ways, pain meds such as Acetaminophen and Ibuprofen have provided countless patients with an inexpensive treatment for regular aches and pains, headaches and migraines, and to help deal with fevers. There's no doubt that these painkillers work, but there are doubts whether their positive side effects outweigh the negative.
Dangers associated with Acetaminophen and Ibuprofen
Liver damage is a common problem, damage that can't be repaired or reversed. One of the main side effects that manifests within children taking either Acetaminophen or Ibuprofen is known as Reye Syndrome, a condition that produces excessive fat deposits around the child's organs (especially their liver). This condition can result in death as pressure can build up to fatal levels around the child's brain.
Other organ damage related to Acetaminophen and Ibuprofen usage includes inflammation within the kidneys (leading eventually to their complete deterioration) and hyperthyroidism.
Higher doses of pain meds can increase the danger of bleeding or torn stomach lining by several times. Stomach problems are also often noted within regular users of these over the counter pain meds. While bleeding ulcers tend to be the most commonly discussed issue within the media, other problems include heartburn, indigestion, bloating, diarrhea, nausea, frequent and unavoidable burping and vomiting. Indeed, severe reactions to these painkillers can even cause a cerebral edema, a condition where excess water floods around the brain, causing anything from migraines to death.
These are some the many side effects and negative conditions associated with significant usage of over the counter painkillers. While it's clear that many people use Acetaminophen and Ibuprofen for extended periods of time without developing serious side effects, it's also clear that the potential dangers of regular and prolonged use need to be taken into consideration. If you are already at risk for any of the above problems, and if you are currently on any Acetaminophen or Ibuprofen medications, you should consult your doctor.